MAUDE Adverse Event Report: B. BRAUN MELSUNGEN AG INTROCAN SAFETY® 3; CATHETER,INTRAVASCULAR,THE

B. BRAUN MELSUNGEN AG INTROCAN SAFETY® 3; CATHETER,INTRAVASCULAR,THE
Model Number N/A
Medical Device Problem Code Device Issue (2379)
Health Effect - Clinical Code Needle Stick/Puncture (2462)
Date of Event 05/16/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Exemption number e2016018 b.Braun medical, inc.(importer) is submitting this report on behalf of b.Braun melsungen ag (manufacturer).This report has been identified as b.Braun melsungen ag internal report # (b)(4) device history record review (dhr): reviewed the device history record and no abnormalities found during in process and final control inspection.Preliminary investigation: received one used cannula hub (contaminated with blood) of introcan safety 3-w pur 22g 0.9x25mm-ap without packaging.The capillary hub and protective cap were not returned for investigation.Checked the returned sample visually and observed that the safety clip was located towards the tip of the needle (not in engaged position).Additionally, the needle was also inspected and no defect or damage was detected.Note: forwarded the sample to production for further investigation and evaluation.
 
Event or Problem Description
As reported by the user facility (translation of user facility information by bbm sales organization in japan: safety clip came off.
 
Additional Manufacturer Narrative
Exemption number e2016018.(b)(4) (importer) is submitting this report on behalf of b.Braun melsungen ag (manufacturer).This report has been identified as b.Braun melsungen ag internal report # (b)(4).Device history record review (dhr): reviewed the device history record and no abnormalities found during in process and final control inspection.Sample evaluation: customer complaint introcan safety 3-w pur 22g 0.9x25mm-ap/article 4251128-03, however, we received one used cannula hub contaminated with blood of introcan safety 3 20g without packaging.The capillary hub and protective cap were not returned for investigation.Visual inspection observed the safety clp was located towards the tip of the needle but not engaged.Investigation results: the returned sample was subjected to clip functional test.Simulate with fresh g22 catheter hub: could not insert the returned cannula sample into fresh g22 catheter hub.The cannula cannot pass through the metal bush.Suspect the cannula is of bigger size.Measurement on cannula outer diameter (od) under smartscope.Measured the cannula od on returned sample at cannula tip, center and end area.Measurement value (specification: 0.70 - 0.71 mm): from the cannula od measurement results, it is confirmed the returned cannula is of g20 gauge.Measure on the crimp length and crimp width manually with smartscope.The returned sample is a contaminated sample, thus unable to measure crimp length and crimp width with current automated measuring method with mitutoyo machine at white area.Hence, estimated the crimp length and crimp width manually with smartscope, with reference to cannula drawing.Result: the crimp length and crimp width are within specification for g20 cannula.Simulated clip function with fresh catheter hub of introcan safety-3 g20.The returned cannula sample is able to insert into fresh g20 catheter hub.After the simulation, the safety clip was activated and engaged to cannula tip indicating the correct safety clip was used for g20 cannula.The returned sample found no abnormality.Smaller safety clip (g22 size) cannot insert into g20 cannula while bigger safety clip (g18 size) cannot firmly fixed for g20 cannula.This further confirms the correct clip is used for correct cannula size.Review on process card: reviewed at cam, cal, ecm and packing machine for before and after current complaint batch (18a13g8371 for g22), for possibility of mixing wrong gauge size sample during manufacturing process.Based on the production date, shop packet and sizes, there was no possibility of mixing up size g22 with size g20.With reference to provided comment and photo on the collection box, there is possibility of error in handling when disposing the needle into the sharp bin, where the sharp bin cover hit the protruding needle and causing the safety clip to be off-center or dislodge.The returned contaminated cannula sample (g20 gauge size) is not matching with the complaint info (g22 gauge size).Suspect customer provide wrong info for this complaint.Hence, we classified this complaint as not confirmed.
 
Additional Manufacturer Narrative
Exemption number e2016018.B.Braun inc.(bbmi) (importer) is submitting the report on behalf of b.Braun melsungen ag (manufacturer).This report has been identified as b.Braun medical inc.Internal report number (b)(4).This follow up report is being filed to correct the branding, product code, and 510(k) information that was entered on the initial mdr in sections d1, d2, and g5.This report was filed for item number, 4251128-03, which is not sold in the united states, however a similar item number, 4251128-02, is sold in the united states by b.Braun medical, inc.The 510(k) has been updated to reflect a 510(k) that item 4251128-02 has been cleared under.Note: b.Braun is aware that the listed exemption has been withdrawn, however since the initial mdr report was filed under this exemption, the follow up is also being filed under the exemption.

Brand Name
INTROCAN SAFETY® 3
Common Device Name
CATHETER,INTRAVASCULAR,THE
Manufacturer (Section D)
B. BRAUN MELSUNGEN AG
carl-braun-str. 1
melsungen, hessen 34212
GM  34212
MDR Report Key7649593
Report Number9610825-2018-00118
Device Sequence Number1998838
Product Code FOZ
UDI-Device Identifier04046964399091
UDI-Public(01)04046964399091(17)230101(10)18A13G8371
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K111236
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 07/02/2019
Report Date (Section F) 07/02/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/01/2023
Device Model NumberN/A
Device Catalogue Number4251128-03
Device Lot Number18A13G8371
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/08/2018
Was the Report Sent to FDA? Yes
Distributor Facility Aware Date06/28/2018
Device Age5 MO
Event Location Hospital
Date Report to Manufacturer07/02/2019
Initial Date Received by Manufacturer 06/04/2018
Supplement Date Received by Manufacturer06/04/2018
06/04/2018
Initial Report FDA Received Date06/29/2018
Supplement Report FDA Received Date11/27/2018
07/02/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Date Report Sent to FDA07/02/2019